Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 10, 2021, 6:00 PM EDT for Oglethorpe County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 6:00 PM EDT (22:00 UTC)
- Expired
- Aug 10, 2021, 6:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Oglethorpe County, GA
The radar
The Robins AFB radar (KJGX), 130 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920
WWUS82 KFFC 102200
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
600 PM EDT Tue Aug 10 2021
GAZ027-036>038-102230-
Madison GA-Oglethorpe GA-Clarke GA-Oconee GA-
600 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN OCONEE,
SOUTHEASTERN CLARKE, NORTHWESTERN OGLETHORPE AND SOUTH CENTRAL
MADISON COUNTIES THROUGH 630 PM EDT...
At 600 PM EDT...a strong thunderstorm was over Arnoldsville, or near
Lexington...moving northeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Watkinsville, Lexington, Comer, Winterville, Crawford, Colbert,
Arnoldsville, Whitehall, Athens-Clarke County, Stephens, Smithonia,
Hutchings, Barnett Shoals, Dunlap and State Botanical Garden Of Ga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3387 8299 3375 8326 3376 8328 3374 8330
3373 8332 3389 8343 3407 8315
TIME...MOT...LOC 2200Z 242DEG 5KT 3392 8319
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:19 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 10, 3:19 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 319 PM EDT Tue Aug 10 2021 .SHORT TERM /Tonight through Wednesday Night/... Isolated showers and thunderstorms are developing across portions of west and central Georgia this afternoon. Low level southerly flow will continue to provide ample moisture for isolated to scattered showers and thunderstorms across the area aided by a lee side trough building down the Appalachians and afternoon heating. Widespread severe storms are not anticipated, however cannot rule out a stray severe thunderstorms with gusty winds the main threat. The treat for thunderstorms and showers will diminish after 8 pm with the loss of daytime heating. The moist summertime pattern will remain across the tomorrow with scattered showers and thunderstorms expected to redevelop with daytime heating once again. Temperatures will continue above normal through the period with central areas once again flirting with heat indices in the 100-104 range. Atwell .LONG TERM /Thursday through Tuesday/... The Gulf remains open through the long term period as the Bermuda High stays stagnant and unwavering just off the Carolina coast, with a surface ridge axis building through the southern Gulf states. This setup will create a broad south to southwesterly fetch of warm, moist air inundating the forecast region with PWATs between 1.7-2.1 inches. With general high pressure in the region accompanying the tropical airmass, highs will remain in the low 90s with heat indices in the high 90s and low- to mid-triple digits. The biggest concern and divergence from the long term forecast comes thanks to Potential Tropical Cyclone Six, which currently rests just southeast of Puerto Rico. Over the last 24 hours, model guidance has come to a consensus regarding the track of this storm which the national Hurricane Center predicts will be just off the western Florida peninsula, potentially making landfall in the eastern Florida panhandle as a weak tropical storm or tropical depression. However, forecast models can change quickly and forecast tropical cyclone intensity is notoriously difficult to forecast this far in advance. Either way, careful attention will need to be paid to this storm as it approaches the Southeastern U.S., especially with the track placing the forecast area on the 'dirty' side of the storm where rainfall totals, higher wind gusts, and severe weather are more likely to occur. Thiem && .PREV DISCUSSION... /Issued 151 PM EDT Tue Aug 10 2021/ AVIATION... 18Z Update... Expect VFR conditions outside of convection developing around the TAF sites. Have TEMPOs covering the convective coverage through 00Z. Winds will continue to be light - mainly southwest to west at 5 kts or less although could see variable winds 10-15kt with gusts to 20-25kts with thunderstorms. //ATL Confidence...18Z Update... Medium to high confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 73 90 73 92 / 30 50 20 50 Atlanta 74 89 73 90 / 30 50 20 60 Blairsville 67 83 67 86 / 40 50 20 60 Cartersville 72 90 72 91 / 30 40 20 60 Columbus 74 91 74 92 / 30 50 20 60 Gainesville 73 89 72 90 / 30 50 20 60 Macon 73 92 73 94 / 30 50 20 50 Rome 73 91 72 93 / 20 40 20 50 Peachtree City 72 88 72 91 / 30 50 20 60 Vidalia 74 91 74 93 / 20 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Thiem AVIATION...Atwell
Hazardous weather outlook, Aug 10, 3:32 PM EDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 332 PM EDT Tue Aug 10 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 332 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected, mainly through this evening. The primary hazard from any thunderstorms will be occasional cloud-to-ground lighting, gusty winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms will be possible each day Wednesday through Monday, most numerous during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds and lightning. Although no widespread severe weather is expected at this time, an isolated severe storm cannot be ruled out with damaging winds as the main threat. Although much uncertainty remains, there is a possibility that a tropical low will impact the southeastern U.S., including portions of central and north Georgia, early next week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 10, 5:35 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 2 ESE FORTSON 32.60N 84.91W
08/10/2021 MUSCOGEE GA 911 CALL CENTER
A TREE WAS DOWNED ON VETERANS PARKWAY AT GREY ROCK
ROAD.
&&
EVENT NUMBER FFC2100482
RWILLISSpecial weather statement, Aug 10, 5:36 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT Tue Aug 10 2021
GAZ046>048-102200-
Walton GA-Rockdale GA-Newton GA-
536 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
ROCKDALE, SOUTHWESTERN WALTON AND NORTH CENTRAL NEWTON COUNTIES
THROUGH 600 PM EDT...
At 536 PM EDT...a strong thunderstorm was over Big Haynes Creek Park,
or near Conyers...moving east at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Conyers, Loganville, Social Circle, Walnut Grove, Between, Jersey,
Georgia International Horse Park, Gum Creek, Youth and Big Haynes
Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3365 8374 3365 8395 3374 8404 3381 8396
3384 8381
TIME...MOT...LOC 2136Z 257DEG 4KT 3376 8399
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHLocal storm report, Aug 10, 5:38 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 1 SSW FLAT ROCK 32.54N 84.87W
08/10/2021 MUSCOGEE GA 911 CALL CENTER
A TREE WAS DOWNED ON MILGEN ROAD NEAR FLAT ROCK ROAD.
&&
EVENT NUMBER FFC2100483
RWILLISSpecial weather statement, Aug 10, 5:56 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT Tue Aug 10 2021
GAZ049-050-102230-
Morgan GA-Greene GA-
556 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN MORGAN
AND NORTHWESTERN GREENE COUNTIES THROUGH 630 PM EDT...
At 556 PM EDT...a strong thunderstorm was near Apalachee, or near
Madison...moving northeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Madison, Buckhead, Greshamville, Carey, Swords and Wrayswood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3345 8348 3363 8351 3371 8337 3372 8333
3357 8321
TIME...MOT...LOC 2156Z 242DEG 5KT 3363 8340
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 10, 5:59 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Tue Aug 10 2021
GAZ034-045-102230-
DeKalb GA-Gwinnett GA-
559 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL DEKALB
AND CENTRAL GWINNETT COUNTIES THROUGH 630 PM EDT...
At 559 PM EDT...a strong thunderstorm was near Lilburn, or near
Lawrenceville...moving northeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lawrenceville, Duluth, Sugar Hill, Snellville, Suwanee, Lilburn,
Norcross, Doraville, Grayson, Berkeley Lake, Tucker, Mountain Park,
Rosebud and Mechanicsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3389 8385 3383 8393 3377 8402 3382 8408
3383 8423 3390 8428 3408 8407
TIME...MOT...LOC 2159Z 242DEG 5KT 3390 8408
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 10, 6:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
600 PM EDT Tue Aug 10 2021
GAZ027-036>038-102230-
Madison GA-Oglethorpe GA-Clarke GA-Oconee GA-
600 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN OCONEE,
SOUTHEASTERN CLARKE, NORTHWESTERN OGLETHORPE AND SOUTH CENTRAL
MADISON COUNTIES THROUGH 630 PM EDT...
At 600 PM EDT...a strong thunderstorm was over Arnoldsville, or near
Lexington...moving northeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Watkinsville, Lexington, Comer, Winterville, Crawford, Colbert,
Arnoldsville, Whitehall, Athens-Clarke County, Stephens, Smithonia,
Hutchings, Barnett Shoals, Dunlap and State Botanical Garden Of Ga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3387 8299 3375 8326 3376 8328 3374 8330
3373 8332 3389 8343 3407 8315
TIME...MOT...LOC 2200Z 242DEG 5KT 3392 8319
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:27 PM EDT | Special Weather Statement | FFC | Marion | 33 min |
| Aug 10, 1:00 PM EDT | Special Weather Statement | FFC | Macon | 30 min |
| Aug 10, 1:07 PM EDT | Special Weather Statement | FFC | Marion | 23 min |
| Aug 10, 1:13 PM EDT | Special Weather Statement | FFC | Webster | 32 min |
| Aug 10, 1:30 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Aug 10, 1:32 PM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Aug 10, 1:34 PM EDT | Special Weather Statement | FFC | Chattooga | 26 min |
| Aug 10, 1:42 PM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Aug 10, 1:58 PM EDT | Special Weather Statement | FFC | Macon | 32 min |
| Aug 10, 2:11 PM EDT | Special Weather Statement | FFC | Crawford | 34 min |
| Aug 10, 2:20 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Taylor, Upson | 40 min |
| Aug 10, 2:23 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Aug 10, 2:41 PM EDT | Special Weather Statement | FFC | Peach | 34 min |
| Aug 10, 2:45 PM EDT | Special Weather Statement | FFC | Muscogee | 30 min |
| Aug 10, 2:52 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 28 min |
| Aug 10, 3:00 PM EDT | Special Weather Statement | FFC | Peach | 15 min |
| Aug 10, 3:22 PM EDT | Special Weather Statement | FFC | Houston | 53 min |
| Aug 10, 3:23 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Aug 10, 3:41 PM EDT | Special Weather Statement | FFC | Troup | 34 min |
| Aug 10, 3:57 PM EDT | Special Weather Statement | FFC | Fayette | 33 min |
| Aug 10, 4:03 PM EDT | Special Weather Statement | FFC | Glascock | 27 min |
| Aug 10, 4:21 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Aug 10, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 51 min |
| Aug 10, 4:42 PM EDT | Special Weather Statement | FFC | Hancock | 33 min |
| Aug 10, 4:50 PM EDT | Special Weather Statement | FFC | Henry | 25 min |
| Aug 10, 5:04 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock | 41 min |
| Aug 10, 5:12 PM EDT | Special Weather Statement | FFC | Carroll | 33 min |
| Aug 10, 5:15 PM EDT | Special Weather Statement | FFC | Morgan | 30 min |
| Aug 10, 5:36 PM EDT | Special Weather Statement | FFC | Walton | 24 min |
| Aug 10, 5:56 PM EDT | Special Weather Statement | FFC | Morgan | 34 min |
| Aug 10, 5:59 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Aug 10, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 36 min |
| Aug 10, 6:24 PM EDT | Special Weather Statement | FFC | Oconee | 36 min |
| Aug 10, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | Oconee | 31 min |
| Aug 10, 6:35 PM EDT | Special Weather Statement | FFC | Madison | 40 min |
| Aug 10, 6:43 PM EDT | Special Weather Statement | FFC | Towns | 32 min |
| Aug 10, 7:05 PM EDT | Special Weather Statement | FFC | Dade | 25 min |
| Aug 10, 7:30 PM EDT | Special Weather Statement | FFC | Walker | 30 min |
| Aug 10, 7:31 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 44 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.